Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Birmingham, AL

June 8, 2011Fayette County, Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2011, 7:31 PM CDT for Fayette County, Pickens County, Tuscaloosa County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 7:31 PM CDT (00:31 UTC)
Expired
Jun 8, 2011, 8:00 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:48 PM CDTHAIL 0.88Moores Bridge, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2215 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS54 KBMX 090031
SVRBMX
ALC057-107-125-090100-
/O.NEW.KBMX.SV.W.0263.110609T0031Z-110609T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 800 PM CDT

* AT 730 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BANKHEAD LOCK AND
  DAM TO GORDO...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GORDO...BOLEY SPRINGS...BERRY...ASHCRAFT CORNER...BANKSTON...
  WILEY...BROWNVILLE AND NORTHSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3353 8794 3362 8794 3384 8757 3376 8752
      3370 8753 3369 8748 3350 8737 3326 8789
      3352 8801
TIME...MOT...LOC 0031Z 160DEG 6KT 3352 8745 3334 8783

$$

56
1 follow-up statement
514 
WWUS54 KBMX 090050
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CDT WED JUN 8 2011

ALC057-107-125-090100-
/O.CON.KBMX.SV.W.0263.000000T0000Z-110609T0100Z/
FAYETTE AL-PICKENS AL-TUSCALOOSA AL-
750 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
TUSCALOOSA...NORTHEASTERN PICKENS AND SOUTHERN FAYETTE COUNTIES UNTIL
800 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOLEY SPRINGS TO 6 MILES NORTH OF
GORDO...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOLEY SPRINGS...BERRY...ASHCRAFT CORNER...BANKSTON...LUBBUB AND NEW
  LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3352 8801 3353 8794 3362 8794 3384 8757
      3377 8752 3370 8753 3369 8748 3356 8741
      3334 8793
TIME...MOT...LOC 0049Z 157DEG 10KT 3359 8748 3341 8787

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:26 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 3:26 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT WED JUN 8 2011

.UPDATE...WITH PRELIMINARY NUMBERS.

&&

.DISCUSSION...

THE UPPER-LEVEL RIDGE IS EXPECTED TO WEAKEN OVER THE FORECAST
AREA...WHILE AN UPPER-LEVEL CYCLONIC CIRCULATION...LOW...REMAINS
OVER THE GULF OF MEXICO...THROUGH THE REMAINDER OF THE WEEK.  WITH
THE WEAKENING UPPER-LEVEL RIDGE...EXPECT SUBSIDENCE INVERSION TO
WEAKEN AND THE LEVEL OF FREE OF CONVECTION TO LOWER WITH
TIME...ALLOWING FOR A SLIGHTLY BETTER PROBABILITY OF AFTERNOON
CONVECTION DURING THE AFTERNOON AND EARLY EVENING HOURS.  THE NAM
MODEL WAS MOST AGGRESSIVE WITH SHOWER/THUNDERSTORM COVERAGE THURSDAY
AND FRIDAY...WHILE GFS AND ECMWF KEEP IT MOSTLY DRY OVER THE
FORECAST AREA.  HOWEVER...BOTH THE GFS AND ECMWF SUGGEST INCREASING
COVERAGE OF PRECIPITATION THIS UPCOMING WEEKEND...AS THE
PRECIPITABLE WATER VALUES SUPPOSEDLY INCREASE.

SO...WILL LIKELY KEEP 10 TO 20 PERCENT POPS IN THE FORECAST FOR THIS
EVENING...AND AGAIN THURSDAY/FRIDAY AFTERNOONS/EVENINGS...WHILE
RAISING THE POPS UP TO 30 PERCENT FOR SATURDAY AND SUNDAY.

WITH HAVE TO MONITOR MESOSCALE CONVECTIVE SYSTEMS ADVANCING TOWARD
THE FORECAST AREA FROM THE NORTHWEST BY MONDAY OF NEXT WEEK...AS
NORTHWEST UPPER-LEVEL FLOW BECOMES THE MAIN FLOW PATTERN FOR
ALABAMA.  WITH CONTINUED DROUGHT CONDITIONS...STILL EXPECT AFTERNOON
TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE FORECAST PERIOD.

03

&&

.AVIATION...18Z TAF DISCUSSION.

HIGH PRESSURE SURFACE AND ALOFT CONTINUES TO DOMINATE THE FORECAST
AREA BUT WITH SLIGHTLY MORE LOW LEVEL MOISTURE AVAILABLE TODAY
SCATTERED CU FIELD CAN BE SEEN DEVELOPING ON MORNING SATELLITE WITH
BEST PRECIPITABLE WATER IN THE SOUTHWEST SECTIONS. ALTHOUGH AN
ISOLATED TSRA IS POSSIBLE THIS AFTERNOON COVERAGE WILL BE TOO LOW TO
MENTION IN TAFS.  WILL INDICATE CB FOR SOUTHERN AND WESTERN SITES
(TCL, MGM AND TOI) SINCE THESE ARE THE MOST LIKELY SITES TO SEE AN
AFTERNOON SHOWER. OTHERWISE GENERALLY VFR CONDITIONS WILL PREVAIL
THROUGH THE PERIOD EXCEPT FOR SOME PATCHY MVFR IN BR 10Z-13Z TIME
FRAME. LIGHT SOUTH TO SOUTHEAST FLOW WILL CONTINUE THIS AFTERNOON
AVERAGING LESS THAN 10 KNOTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  94  64  95  68 /  10  20  20  20  20
ANNISTON    67  95  67  95  70 /  10  20  20  20  20
BIRMINGHAM  71  96  71  96  71 /  10  20  20  20  20
TUSCALOOSA  68  96  67  97  70 /  20  20  20  20  20
CALERA      69  95  68  94  70 /  10  20  20  20  20
AUBURN      69  94  68  92  71 /  10  20  20  20  20
MONTGOMERY  69  96  69  95  71 /  20  20  20  20  20
TROY        67  95  66  94  70 /  20  20  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 8, 2:05 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT WED JUN 8 2011

ALZ011>015-017>050-091130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
205 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 6:16 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT WED JUN 8 2011

ALZ013-015-023-090000-
FAYETTE AL-TUSCALOOSA AL-WALKER AL-
616 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER...NORTHERN
TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BANKHEAD LOCK AND DAM...OR 16 MILES NORTH OF
HOLT...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOLEY SPRINGS...
  OAKMAN...
  BERRY...
  GORGAS...
  WINDHAM SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3360 8773 3384 8741 3362 8717 3353 8726
      3352 8728 3352 8727 3348 8730 3349 8733
      3347 8734 3345 8733 3336 8742
TIME...MOT...LOC 2316Z 159DEG 9KT 3347 8741

56
Special weather statement, Jun 8, 6:28 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT WED JUN 8 2011

ALZ023-090015-
TUSCALOOSA AL-
628 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA COUNTY
UNTIL 715 PM CDT...

AT 624 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MCFARLAND MALL...OR 7 MILES SOUTH OF TUSCALOOSA...
MOVING NORTHWEST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HOLT...
  TUSCALOOSA...
  NORTHPORT...
  BRYANT DENNY STADIUM...
  COKER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3341 8749 3307 8744 3302 8771 3302 8773
      3329 8784 3332 8784
TIME...MOT...LOC 2327Z 132DEG 12KT 3314 8759

56
Special weather statement, Jun 8, 6:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED JUN 8 2011

ALZ012-013-090030-
FAYETTE AL-LAMAR AL-
641 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR AND WESTERN
FAYETTE COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BELK...OR 7 MILES SOUTHWEST OF FAYETTE...MOVING
NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...
  BELK...
  BLOOMING GROVE...
  BLUFF...
  CODY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3388 8806 3388 8777 3352 8780 3353 8803
TIME...MOT...LOC 2340Z 183DEG 6KT 3362 8792
Special weather statement, Jun 8, 6:44 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT WED JUN 8 2011

ALZ022-090015-
PICKENS AL-
644 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS COUNTY UNTIL
715 PM CDT...

AT 642 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PICKENSVILLE...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ETHELSVILLE...
  MCSHAN...
  PINE GROVE...
  FOREST...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3321 8832 3325 8832 3330 8831 3352 8829
      3353 8828 3353 8816 3353 8813 3327 8802
      3315 8830 3320 8833
TIME...MOT...LOC 2344Z 147DEG 11KT 3329 8823

56
Special weather statement, Jun 8, 7:10 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT WED JUN 8 2011

ALZ022-023-090045-
PICKENS AL-TUSCALOOSA AL-
710 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA AND
NORTHEASTERN PICKENS COUNTIES UNTIL 745 PM CDT...

AT 706 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKE LURLEEN STATE PARK...OR 8 MILES EAST OF
GORDO...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GORDO...
  LAKE TUSCALOOSA BINION CREEK LANDING...
  SAMANTHA...
  ECHOLA...
  BROWNVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8785 3352 8783 3352 8767 3356 8766
      3358 8756 3326 8754 3317 8789 3350 8806
TIME...MOT...LOC 0010Z 153DEG 10KT 3331 8777

56
Special weather statement, Jun 8, 7:13 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT WED JUN 8 2011

ALZ011>013-090100-
FAYETTE AL-LAMAR AL-MARION AL-
713 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...NORTHERN
LAMAR AND NORTHWESTERN FAYETTE COUNTIES UNTIL 800 PM CDT...

AT 712 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LAMAR COUNTY AIRPORT...OR 5 MILES SOUTHEAST OF
SULLIGENT...MOVING NORTHWEST AT 10 MPH.

ALSO...WIND GUSTS UP TO 40 MPH ARE POSSIBLE ACROSS SOUTHWESTERN
PORTIONS OF MARION COUNTY ASSOCIATED WITH THIS STORM.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIGENT...
  HAMILTON...
  GUIN...
  LAMAR COUNTY AIRPORT...
  BEDFORD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3396 8823 3419 8820 3418 8782 3383 8784
      3372 8824
TIME...MOT...LOC 0013Z 143DEG 9KT 3385 8806

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:10 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 8, 7:13 PM CDTSpecial Weather StatementBMXLamar, Marion47 min
Jun 8, 7:59 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens33 min
Jun 8, 8:31 PM CDTSpecial Weather StatementBMXFayette, Lamar44 min
Jun 9, 5:21 PM CDTSpecial Weather StatementBMXLee39 min
Jun 9, 6:08 PM CDTSpecial Weather StatementBMXLee52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.